Alert archive / Florida / Areal Flood Advisories in 2017
Areal Flood Advisory 21, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Jun 18, 2017, 3:52 PM EDT for Orange County, Florida. It was in force for 83 min.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 18, 2017, 5:15 PM EDT
- In force
- 83 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WGUS82 KMLB 181952 FLSMLB Flood Advisory National Weather Service Melbourne FL 352 PM EDT SUN JUN 18 2017 FLC095-182115- /O.NEW.KMLB.FA.Y.0021.170618T1952Z-170618T2115Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Orange FL- 352 PM EDT SUN JUN 18 2017 The National Weather Service in Melbourne has issued a * Flood Advisory for... Central Orange County in east central Florida... * Until 515 PM EDT * At 348 PM EDT, Doppler radar indicated heavy rain due to a slow moving thunderstorm, with radar estimated rainfall amounts up to around 2 inches from Avalon Park to Union Park. An additional 1 to 2 inches will be possible from this storm before it weakens. This will cause minor flooding in the advisory area. * Some locations that will experience flooding include... Avalon Park, Bithlo, University Of Central Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. && LAT...LON 2861 8110 2849 8109 2847 8124 2861 8131 $$ Weitlich
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 18, 10:20 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 18, 10:20 AM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1020 AM EDT Sun Jun 18 2017 .UPDATE... Current...Axis of the Atlantic high pressure ridge lies across the far northern CWA near DAB-Lake George this morning. Light S to SE remains in place across ECFL as seen in morning RAOBs and CCAFS DRWP data. Visible satellite and radar imagery show early start to convection with early morning showers/storms persisting offshore over and east of the Gulf Stream west wall and some activity already impinging upon SE Martin County. PWATs are in the 1.8 to 1.9" range on TBW/XMR RAOB, with higher values AOA 2.0" indicated in both the MFL/KEY RAOBs and Blended TPW imagery just to the south of the area and spreading northward. This afternoon...Per current satellite and radar trends and local high-resolution mesomodel data, early onset to diurnal convection is imminent along the Treasure coast. A very active afternoon is very likely to follow, owing to sea/lake breezes, however redevelopment will become primarily dominated by convective outflows given the early start. See no reason at all to depart from the current high- coverage forecast. Temps/clouds winds also look fine, although highs down across Martin County may be trimmed by a couple degrees owing to clouds/precip. && .AVIATION...Made some early AMDs to go with earlier precip start times for SUA-VRB, and may need similar AMDs for MLB-TIX soon. Otherwise, expect numerous TS today with IFR VSBYs beneath storm cores and G30-35KT with cells and attendant outflows. && .MARINE...Minimal wind chop out over the Atlantic this morning with S-SE winds AOB 10KT. Buoy data continues to show an unusually long (~17s) swell of 2-3FT in place, which will contribute to transport of water shoreward of the sand bar and a High risk of Rip Currents in the surf zone today. Otherwise, widespread coverage of showers/ storms will be the main concern for mariners. Plan to tweak wording to show increase in SE winds as occurring late in the afternoon, given current observations. && Update...Cristaldi Aviation/Radar/Impact WX...Weitlich && Monday... Short range forecast models indicate the tropical wave axis will continue to move toward the Yucatan peninsula with potential surface low pressure development across the south central Gulf of Mexico. Low level flow will be from the SSE near 20 knots in the H9-H8 layer with deep moisture and PWAT values from 2.0-2.2 inches. Appears heaviest convection will remain across the eastern Gulf into Monday afternoon though expect rain chances 40 percent near the east coast to 50-60 percent across the interior. Locally heavy rain and gusty winds and lightning will be the main thunderstorm hazards. Tue-Wed... Model guidance continues to diverge into mid week with high uncertainty on the exact track of the tropical disturbance/potential tropical system across the Gulf this week. The operational GFS remains the northeast outlier, with the Canadian model a bit further west and the ECM taking the system toward the western Gulf through mid week. The closer approach advertised by the GFS would portend the highest POPs across the interior but still think a solution farther west in agreement with yesterdays WPC/NHC mid range points for this system is warranted for now. This will keep rain chances to 50-60 percent across the interior and in the scattered range for coastal locales into Wed with fairly deep moisture still lingering over the peninsula with some morning sun aiding in convective development each afternoon with tropical moisture nearby. The system should be far enough away to keep two day rainfall totals in check, but there could still be some locally heavy rainfall in isolated spots. Highs will average in the upper 80s with lows in the 70s. Thu-Sun... Will trend late week forecast closer to yesterdays extended range WPC guidance and keep generally southeast flow across the area. The mid level ridge will build into late week and the upcoming weekend near the area with generally low level southeast winds around the Atlantic surface ridge. This will keep rain chances lowest along the immediate coast in the 30-40 percent range with afternoon convective chances up to 50 percent across the interior. Should see less mid and upper level cloudiness to start each day with a return to a more classic sea breeze regime each afternoon focusing convection across the interior. Highs will reach the upper 80s coastal to around 90 to the lower 90s for the interior. Lows will be in the 70s. && .AVIATION...Thru 19/12Z. Sfc Winds: Thru 18/12Z...S/SE 3-5KTS. Btwn 18/12Z-18/15Z...SE 5- 8KTS. Btwn 18/15Z-18/18Z...bcmg E/SE 7-11KTS. Btwn 18/01Z- 18/04Z...bcmg SE 4-7KTS. Vsbys/WX/Cigs: Thru 18/14Z...E of KVRB-KOBE slgt chc MVFR shras. Btwn 18/14Z-18/17Z...chc MVFR shras/slgt chc IFR tsras. Btwn 18/17Z- 18/23Z...nmrs MVFR shras/sct IFR tsras/slgt chc sfc wind G35KTS in LIFR +TSRA. Btwn 18/23Z-19/03Z...sct MVFR shras/isold IFR tsras. Aft 19/03Z...coastal sites slgt chc MVFR shras. && .MARINE... Today-Tonight...A t-wave over the NW Carib will push NW into the Yucatan Peninsula and the SE GOMex thru daybreak Mon, nudging the Bermuda Ridge axis over central FL into the Panhandle. Lcl pgrad will tighten as the two WX features interact...SE sfc/bndry lyr winds to freshen from a light to gentle breeze to a gentle to moderate breeze from midday thru late aftn. Near shore seas AOB 2FT thru late aftn, building to 3FT by sunset...offshore seas 2-3FT, building to 3-4FT btwn sunset and midnight. Sct shras/tstorms moving NW to N. Monday...SE winds will remain steady at 10-15 knots nrn waters and up to 15-17 knots across the south. Seas generally 3-4 ft. Scattered showers and storms. Tue-Thu...SE/SSE winds to 15 knots into mid week and then decreasing to around 10 knots by Thu. Seas 3-5 ft. A chance of showers and storms mainly across the gulf stream waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 73 87 77 / 70 20 40 20 MCO 91 74 88 76 / 70 30 50 20 MLB 88 74 87 80 / 70 20 40 20 VRB 88 72 87 79 / 70 20 40 20 LEE 92 74 88 76 / 70 30 60 20 SFB 91 73 88 76 / 70 30 50 20 ORL 91 73 89 76 / 70 30 50 20 FPR 89 73 87 78 / 70 20 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. &&
Hazardous weather outlook, Jun 18, 10:28 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1028 AM EDT Sun Jun 18 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1028 AM EDT Sun Jun 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture will lead to high coverage of showers and thunderstorms across central Florida today. Showers and storms initially along the Treasure Coast will lift north to northwest, with increasing development farther north and inland into the afternoon, as the east coast sea breeze develops and pushes inland. Thunderstorm activity will increase in coverage and intensity by mid to late afternoon over the interior counties, as sea and lake breezes interact with thunderstorm outflow boundaries. Storm motion will be to the north-northwest at 10 to 15 MPH. The main storm hazards will be frequent cloud-to-ground lightning strikes, gusty winds up to 40 mph and heavy rainfall. .FLOOD IMPACT... Today's thunderstorms will have a more steady northwest motion than in recent days. However, many areas have received heavy rain in the past few days, leaving the ground less capable of absorbing much more. Any additional heavy rain in these areas today will increase the potential for low lying and poorly drained areas to flood, as well as for water to pond on roadways. .RIP CURRENT IMPACT... A small but persistent and very long period swell will impact the east Florida coast today, resulting in a high rip current threat at area beaches. Check with beach control for local conditions and only swim in the ocean near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and thunderstorms will occur this afternoon, with the activity pushing northwest at 10 to 15 knots. A few stronger storms will have the potential to produce wind gusts over 35 knots as well as frequent lightning strikes over inland lakes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Moist conditions will remain in place through the middle of the upcoming week. Little, if any, interruption to the pattern of scattered to numerous afternoon showers and thunderstorms is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Rainfall observers are requested to report measured rain amounts of three inches or greater to the National Weather Service in Melbourne. Bragaw/Weitlich
In the hours before
Special weather statement, Jun 18, 3:40 PM EDT, 12 minutes before
Special Weather Statement National Weather Service Melbourne FL 340 PM EDT SUN JUN 18 2017 FLZ045-046-182045- Orange FL-Seminole FL- 340 PM EDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 445 PM EDT... At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over Avalon Park. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Oviedo, Winter Springs, and Union Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2848 8105 2846 8127 2864 8139 2869 8113 TIME...MOT...LOC 1938Z 169DEG 3KT 2854 8117 Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:40 PM EDT | Special Weather Statement | MLB | Orange | 65 min |
| Jun 18, 4:26 PM EDT | Special Weather Statement | MLB | Lake | 34 min |
| Jun 18, 5:14 PM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
| Jun 18, 5:46 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 59 min |
Nearby
Areal Flood Advisories in Florida, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.